Alert archive / Washington / Gale Warnings in 2017

Gale Warning 39, NWS Seattle, WA

April 30, 2017

NWS Seattle, WA issued this gale warning at Apr 30, 2017, 6:34 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 6:34 AM PDT (13:34 UTC)
Expired
May 1, 2017, 1:00 AM PDT
In force
18 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

718 
WHUS76 KSEW 301334
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
634 AM PDT SUN APR 30 2017

PZZ131-132-302145-
/O.UPG.KSEW.SC.Y.0105.000000T0000Z-170501T1000Z/
/O.NEW.KSEW.GL.W.0039.170430T1334Z-170501T0300Z/
/O.NEW.KSEW.SC.Y.0107.170501T0300Z-170501T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
634 AM PDT SUN APR 30 2017

...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT MONDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND WAVES...WESTERLY 25 TO 35 KNOTS...EASING THIS EVENING TO
  15 TO 25 KNOTS. WIND WAVES 3 TO 5 FEET..SUBSIDING LATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-301600-
/O.CON.KSEW.SC.Y.0105.000000T0000Z-170430T1600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
634 AM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...WESTERLY 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS 
  DURING THE MORNING. 

* SEAS...WIND WAVES 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET DURING 
  THE MORNING. WEST SWELL 7 TO 9 FEET AT 10 OR 11 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-302145-
/O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
634 AM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...NORTHWEST 15 TO 25 KNOTS...EASING BY MIDNIGHT. 
  WIND WAVES 2 TO 4 FEET...SUBSIDING BY MIDNIGHT. HIGHEST WIND AND 
  WAVES NORTH PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
3 follow-up statements
870 
WHUS76 KSEW 301557
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
857 AM PDT SUN APR 30 2017

PZZ131-132-010000-
/O.CON.KSEW.GL.W.0039.000000T0000Z-170501T0300Z/
/O.CON.KSEW.SC.Y.0107.170501T0300Z-170501T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
857 AM PDT SUN APR 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
3 AM PDT MONDAY...

* WIND...WEST WIND PEAKING NEAR 25 TO 35 KNOTS LATE THIS
  AFTERNOON...EASING TO 15 TO 25 KNOTS BY LATE THIS EVENING.

* WIND WAVES...4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-302200-
/O.EXT.KSEW.SC.Y.0105.000000T0000Z-170430T2200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
857 AM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...WEST 15 TO 25 KNOTS.

* SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 7 TO 9 FEET AT 10 OR 11
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-010000-
/O.EXT.KSEW.SC.Y.0105.000000T0000Z-170501T0400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
857 AM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET. WEST SWELL 6 TO 8 FEET AT 10 OR 11
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-010000-
/O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
857 AM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...WEST OR SOUTHWEST 15 TO 25 KNOTS...STRONGEST SOUTH OF THE
  SAN JUAN ISLANDS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
224 
WHUS76 KSEW 302200
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT SUN APR 30 2017

PZZ150-153-156-170-173-176-010400-
/O.EXP.KSEW.SC.Y.0105.000000T0000Z-170430T2200Z/
/O.NEW.KSEW.SW.Y.0025.170430T2200Z-170501T0400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
300 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM PDT
THIS EVENING. 

* SEAS...WEST SWELL 11 FEET AT 11 SECONDS...SUBSIDING TO 8 FEET AT
  10 SECONDS LATE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ131-132-010600-
/O.EXT.KSEW.GL.W.0039.000000T0000Z-170501T0400Z/
/O.EXT.KSEW.SC.Y.0107.170501T0400Z-170501T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
300 PM PDT SUN APR 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
5 AM PDT MONDAY...

* WIND...WEST WIND PEAKING NEAR 25 TO 35 KNOTS LATE THIS 
  AFTERNOON...EASING TO 15 TO 25 KNOTS BY LATE THIS EVENING. 

* WIND WAVES...4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-010600-
/O.NEW.KSEW.RB.Y.0020.170430T2200Z-170501T0600Z/
GRAYS HARBOR BAR-
300 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WAVES/SEAS...COMBINED SEAS 9 TO 11 FEET...SUBSIDING TO 7 TO 9 FEET
  AROUND MIDNIGHT.

* FIRST EBB...900 PM THIS EVENING.

* SECOND EBB...900 AM ON MONDAY MORNING. THE MORNING EBB WILL BE
  STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ133-134-010600-
/O.EXT.KSEW.SC.Y.0105.000000T0000Z-170501T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
300 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WIND...WESTERLY 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-010400-
/O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T0400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
300 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...WEST SWELL 11 FEET AT 11 SECONDS THIS EVENING...SUBSIDING
  TO 8 FEET AT 10 SECONDS LATE THIS EVENING AND OVERNIGHT. WIND 
WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
305 
WHUS76 KSEW 010336
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
836 PM PDT SUN APR 30 2017

PZZ130-010445-
/O.CAN.KSEW.SC.Y.0105.000000T0000Z-170501T0400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
836 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN
DE FUCA HAS ENDED...

$$

PZZ150-153-156-170-173-176-010445-
/O.CAN.KSEW.SW.Y.0025.000000T0000Z-170501T0400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
836 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS HAS
ENDED...

$$

PZZ131-132-011145-
/O.EXT.KSEW.GL.W.0039.000000T0000Z-170501T0800Z/
/O.EXT.KSEW.SC.Y.0107.170501T0800Z-170501T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
836 PM PDT SUN APR 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 1 AM PDT MONDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 6 AM PDT
MONDAY...

* WIND...WEST WIND 20 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE 
  TONIGHT.


* WIND WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-010600-
/O.CON.KSEW.RB.Y.0020.000000T0000Z-170501T0600Z/
GRAYS HARBOR BAR-
836 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...

* WAVES/SEAS...COMBINED SEAS NEAR 10 FEET...SUBSIDING TO 7 TO 9 FEET
  BY MIDNIGHT.

* FIRST EBB...AROUND 900 PM THIS EVENING.

* SECOND EBB...AROUND 900 AM ON MONDAY MORNING. THE MORNING EBB 
  WILL BE STRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ133-134-011000-
/O.CON.KSEW.SC.Y.0105.000000T0000Z-170501T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
836 PM PDT SUN APR 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WIND...WESTERLY 15 TO 25 KNOTS...EASING LATE.

* WIND WAVES...2 TO 4 FEET...SUBSIDING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 30, 3:25 AM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 3:25 AM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
325 AM PDT Sun Apr 30 2017

.SYNOPSIS...Scattered showers remain possible throughout the day
today over the area in the wake of a passing cold front. A weak
weather system passing to the south of the area may result in light
showers Monday. Upper level ridging will bring mostly dry conditions
Tuesday through Thursday although some locations may see brief light
rain. The leading edge of an upper level trough will bring a return
to rain starting Thursday night with the trough expected to pass
through the area for next weekend.

&&

.SHORT TERM...Radar this morning is pretty quiet with possibly some
light showers along the coast but otherwise activity seems to be
relegated elsewhere. Not unexpectedly...clouds remain in place over
W WA.

A weak shortwave will linger over the area today allowing for the
chance of showers to persist. On top of that...models continue to
suggest the development of a Puget Sound Convergence Zone this
afternoon. However...models do not really agree on where to place
it...the NAM has it over central King Co...the HRRR has it over the
King/Snohomish Co line...and the GFS puts it over central Snohomish.
Thus...have opted to paint forecast in broad strokes to cover this.
Some weak upper level ridging looks to taper activity off tonight
and into Monday.

Would like to advertise Monday as a dry day...and for some locations
it may well be...but models over the past 24 hours have shown a
weakening shortwave within the ridge that looks to bring a chance
for showers before dipping southward and taking any activity along
with it. By Monday night...said ridging will continue to intensify
but do not get too excited. GFS and ECMWF have completely flip-
flopped on their solutions for Tuesday into Wednesday. Previous GFS
runs showed a system approaching but moving just to the north of the
area while previous ECMWF solutions showed the system failing to
pull up in time and as such...bringing some rain to the area. Now
the GFS shows a wet solution and the ECMWF is showing drier.
Apparently the motto for this spring is that we simply cannot have
nice things. With more than just a little feeling of defeat...have
opted to up pops slightly for the Tues/Weds time frame to allow for
slight chance to low end chance pops to enter into the forecast. SMR

.LONG TERM...Maintaining the aforementioned reversal...GFS now wants
to go with a dirty ridge over W WA for Weds that would still allow
for showers while the ECMWF remains dry. On the bright side...the
two converge on the solution that the ridging will continue to
intensify Thursday with dry conditions from both models. This ridge
intensification could also lead to many interior locations seeing
their first 70 degree day either Wed or Thu. As the end of the
upcoming week approaches...models agree an upper level low over the
Pacific will begin to impact the area starting Friday and into the
weekend. The ECMWF follows a pretty rational...standard approach of
an upper low that W WA has seen many...many times as of late. The
GFS however throws in a line of precip well ahead of the leading
edge of this trough with seemingly only a minor shortwave to justify
it. Cannot really see biting on to that solution at this time...but
did nudge pops up slightly in this time period. Would hope models
get their bits together for future runs because due to current
waffling nature...have a hard time putting a great deal of
confidence in any current solutions. SMR

&&

.AVIATION...Moderate westerly flow aloft becoming light
northwesterly this afternoon through tonight. Generally moist air
mass and weakly unstable in the lower levels. showers generally
decreasing today, except for a Puget Sound convergence zone from
KPAE to just north of KSEA/KBFI, possibly reaching the KBFI terminal
by early this evening before dissipating. Mostly MVFR stratus with
local IFR and light showers or drizzle. Cigs generally improving to
VFR by late morning with scattering clouds some places, except MVFR
still possible where any convergence zone develops.

KSEA...southwesterly 12-15 kt w/ gusts 24 kt, becoming more westerly
and easing to 8-12 knots by late this afternoon and evening. The
convergence zone may approach the terminal from the north by early
evening. There is a 25 percent chance a northerly wind shift at the
KSEA terminal this evening, with a better chance of north wind to 10
kt at KBFI. Opposing flow at KSEA/KBFI is possible in this
scenario, with best chance between 23z-04z this evening. dtm

&&

.MARINE...Moderate post frontal onshore flow will prevail today,
gradually easing tonight. Residual small craft winds over the
coastal waters, western Strait, and Puget Sound will ease this
morning. Stronger westerly winds to 30 kt will continue in the
central/eastern Strait, easing after midnight. Small craft
advisories remain up through tonight for the central/eastern Strait
and also for portions of the north inland waters and Admiralty Inlet
near the east entrance to the Strait. While winds will ease in Puget
Sound, a switch from south-southwesterly to a northerly direction is
expected across the north Sound later this morning, reaching close
to around seattle this afternoon and evening. dtm

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory all waters.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:51 AM PDTSmall Craft AdvisorySEW2 hr
Apr 30, 6:34 AM PDTSmall Craft AdvisorySEW23 hr
Apr 30, 3:00 PM PDTSmall Craft Advisory for Rough BarSEW8 hr
Apr 30, 3:00 PM PDTSmall Craft Advisory for Hazardous SeasSEW6 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.